Illinois, 2016Flash Flood in Illinois, June 4, 2016
June 4, 2016 · NWS LSX · 1 event in 1 county or zone
Several storms dumped up to 4 inches of rain over portions of Montgomery County Illinois.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several storms dumped up to 4 inches of rain over portions of Montgomery County Illinois.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 4, 4:48 AM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 4, 4:48 AM CST, 3 hours 42 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
548 AM CDT SAT JUN 4 2016
.SHORT TERM... (Through Late This Afternoon)
Issued at 311 AM CDT Sat Jun 4 2016
Line of showers and thunderstorms along and just ahead of cold front
extending from southeastern Iowa to Kirksville then southwest
towards southern portions of KC metro area, is moving into more
stable air/lower CAPES, so will continue to see a weakening trend
through daybreak. Otherwise, still seeing scattered showers
developing to the south and east of STL as of 08z. Do expect
instability to increase by late this morning mainly south and east
of the metro area with showers and storms to increase in coverage.
Another normal or just a bit below normal day due to cloud cover and
precipitation. Will see highs in the mid 70s to low 80s.
Byrd
.LONG TERM... (Tonight through Friday)
Issued at 311 AM CDT Sat Jun 4 2016
Frontal boundary to exit forecast area this evening with
precipitation coming to an end by 06z Sunday.
It will be dry for the rest of the weekend. By Monday, a decent
upper level trof will slide southeast through region. Could see some
scattered showers/isolated thunderstorms with this feature. Best
chances will be along and east of the Mississippi River.
Beyond that, rest of forecast looks to be dry except for some
isolated activity over eastern portions of forecast area due to
active northwest flow Thursday through Friday. Otherwise, near
normal temps through midweek, then warm up into the mid to upper 80s
for rest of forecast period.
Byrd
&&
.AVIATION... (For the 12z TAFs through 12z Sunday Morning)
Issued at 539 AM CDT Sat Jun 4 2016
Periods of MVFR ceilings and visibilities in showers will persist
at KCOU and in the KSTL metro TAF sites until around 16Z
Saturday. Showers will likely move east of the metro by 16Z
leaving a few hours of MVFR ceilings...then clearing skies this
afternoon. KUIN will see VFR conditions for the duration of this
TAF period. Winds will become west and remain relatively light at
all sights through tonight.
Specifics for KSTL: MVFR ceilings and visibilities in showers will
continue until around 16Z. MVFR ceilings should begin to clear by
around 18Z...with VFR conditions expected thereafter. Light winds
early will become westerly by late morning...then increase to
around 12 knots by 15Z Sunday.
Browning
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 79 62 79 63 / 60 30 5 5
Quincy 81 59 79 61 / 40 10 5 5
Columbia 81 59 79 60 / 60 5 5 5
Jefferson City 82 60 80 60 / 60 10 5 5
Salem 76 61 77 61 / 90 40 10 5
Farmington 75 59 78 57 / 90 30 5 5
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSX
Hazardous weather outlook, Jun 4, 2:41 AM CST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
341 AM CDT SAT JUN 4 2016
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
341 AM CDT SAT JUN 4 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
BYRD
Flash Flood, Montgomery
- When
- June 4, 8:30 AM CST to 12:00 PM CST
- Where
- Montgomery County, 4.93 mi SSE of Coalton to 1.07 mi SE of Nokomis
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.220, -89.250
Up to four inches of rain fell in a short amount of time causing flash flooding. Several roads were flooded, including Illinois Route 16 on the northeast side of Nokomis. Two to three feet of water covered the roadway in this location.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Virginia, June 4, 2016$190,000 · 1.5 in hail · 22 events
- Flash Flooding in New Mexico, June 4, 2016$110,000 · 2 events
- Flash Flooding and Flooding in Virginia, June 4 to 5, 2016$50,000 · 17 events
- Tornado and Flood in Ohio, June 4, 2016$100,000 · EF0 · 2 events
- Damaging Wind in Ohio, June 4, 2016$60,000 · 74 kt wind · 1 event
- Tornado in Indiana, June 4, 2016$40,000 · EF0 · 1 event
- Lightning Strikes in Florida, June 4, 2016$25,000 · 3 events
- Damaging Winds in North Carolina, June 4, 2016$25,000 · 60 kt wind · 3 events
- Flash Flooding in Texas, June 4, 2016$20,000 · 3 events
- Damaging Winds in North Carolina, June 4, 2016$17,000 · 55 kt wind · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 4, 201650 kt wind · 8 events
- Dense Fog in Virginia, June 4, 20167 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 655169.